Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Another Veech triangle


Author: W. Patrick Hooper
Journal: Proc. Amer. Math. Soc. 141 (2013), 857-865
MSC (2010): Primary 14H37
DOI: https://doi.org/10.1090/S0002-9939-2012-11379-6
Published electronically: July 20, 2012
MathSciNet review: 3003678
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that the triangle with angles $ \frac {\pi }{12}$, $ \frac {\pi }{3}$, and $ \frac {7 \pi }{12}$ has the lattice property and we compute this triangle's Veech group.


References [Enhancements On Off] (What's this?)

  • [Hoo06] W. Patrick Hooper, On the stability of periodic billiard paths in triangles, Ph.D. thesis, SUNY Stony Brook, Stony Brook, New York, 2006.
  • [KS00] Richard Kenyon and John Smillie, Billiards on rational-angled triangles, Comment. Math. Helv. 75 (2000), no. 1, 65-108. MR 1760496 (2001e:37046)
  • [McM06] Curtis T. McMullen, Prym varieties and Teichmüller curves, Duke Math. J. 133 (2006), no. 3, 569-590. MR 2228463 (2007a:32018)
  • [MT02] Howard Masur and Serge Tabachnikov, Rational billiards and flat structures, Handbook of dynamical systems, Vol. 1A, North-Holland, Amsterdam, 2002, pp. 1015-1089. MR 1928530 (2003j:37002)
  • [Puc01] Jan-Christoph Puchta, On triangular billiards, Comment. Math. Helv. 76 (2001), no. 3, 501-505. MR 1854695 (2002f:37060)
  • [Vee89] W. A. Veech, Teichmüller curves in moduli space, Eisenstein series and an application to triangular billiards, Invent. Math. 97 (1989), no. 3, 553-583. MR 1005006 (91h:58083a)
  • [Vor96] Ya. B. Vorobets, Plane structures and billiards in rational polygons: the Veech alternative, Uspekhi Mat. Nauk 51 (1996), no. 5(311), 3-42. MR 1436653 (97j:58092)
  • [War98] Clayton C. Ward, Calculation of Fuchsian groups associated to billiards in a rational triangle, Ergodic Theory Dynam. Systems 18 (1998), no. 4, 1019-1042. MR 1645350 (2000b:30065)
  • [ZK75] A. N. Zemljakov and A. B. Katok, Topological transitivity of billiards in polygons, Mat. Zametki 18 (1975), no. 2, 291-300. MR 0399423 (53:3267)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 14H37

Retrieve articles in all journals with MSC (2010): 14H37


Additional Information

W. Patrick Hooper
Affiliation: The City College of New York, New York, New York 10031
Email: whooper@ccny.cuny.edu

DOI: https://doi.org/10.1090/S0002-9939-2012-11379-6
Received by editor(s): July 25, 2011
Published electronically: July 20, 2012
Additional Notes: The author was supported by N.S.F. Postdoctoral Fellowship DMS-0803013
Communicated by: Michael Wolf
Article copyright: © Copyright 2012 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society